# SDR QMLA2015080515067

- Difficulty date: August 5, 2015
- Submitted: August 6, 2015
- Operation: Air carrier
- Aircraft: N508AM
- Make and model: Snias AS350B3
- Aircraft serial: 4682
- Aircraft time: 2,412 hours, 8,188 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 2,412 hours, 6,299 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

IN CRUISE FLIGHT TO PICK UP A PATIENT.  ABOUT 5 MINUTES PRIOR TO OUR PRECAUTIONARY LANDING, THE CREW STATED THAT THEY WERE SMELLING SOMETHING THAT MIGHT BE ELEC BURNING.  THE ODOR SEEMED TO FADE IN & OUT, WERE NOT SURE IF IT WAS COMING FROM THE ACFT.  IT STARTED TO RETURN SLIGHTLY STRONGER & WE IDENTIFIED IT AS POSITIVELY COMING FROM THE HELICOPTER.  AT THIS POINT WE DECIDED TO MAKE A PRECAUTIONARY LANDING AT THE AIRPORT.  WHILE ON LONG FINAL, THE CREW STATED THAT THEY COULD SEE SMOKE IN THE CABIN.  LANDED & SHUTDOWN, AT ONE POINT DURING THE INCIDENT, WE THOUGHT THAT PERHAPS THE AIR CONDITIONING WAS THE SOURCE, HOWEVER SHUTTING IT DOWN DID NOT CHANGE THE SITUATION, IN FACT THE SMELL BECAME STRONGER AFTER SHUTTING IT OFF.  DID NOT SEE ANY UNUSUAL INDICATION ON THE ACFT GAUGES OR SEE ANY SMOKE COMING FROM BEHIND THE CONSOLE OR IN THE AVIONICS AREA.  DID NOT DECLARE AN EMER WITH ANY AGENCY.  MECHANICS LOOKED THE ACFT OVER FOR THE NEXT 3 HOURS.  DURING THAT TIME WE ACCOMPLISHED TWO 10-15 MINUTE GND RUNS, WITH VARIOUS COMBINATIONS OF ELEC EQUIP TURNED ON & OFF, COULD NOT DUPLICATE THE ODOR OR FIND ANY INDICATION OF BURNING ON THE ACFT.  THE MECHANICS CONSULTED WITH THE REGIONAL LEAD MECHANIC & DECIDED TO CLEAR THE WRITE UP WITH CANNOT DUPLICATE.  CONSULTED WITH THE RAD & WE RETURNED THE BASE TO BACK IN SERVICE.  FLEW FROM THE TAXIWAY LOCATION OVER TO THE NA30 RAMP WITH THE MECHANIC.  FLEW BACK WITH NO FURTHER INCIDENT.
